Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2012, 5:50 PM CDT for Moore County, Sherman County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2012, 5:50 PM CDT (22:50 UTC)
- Expired
- Apr 11, 2012, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
294 WUUS54 KAMA 112250 SVRAMA TXC341-421-112345- /O.NEW.KAMA.SV.W.0045.120411T2250Z-120411T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 550 PM CDT WED APR 11 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOORE COUNTY IN THE PANHANDLE OF TEXAS SOUTH CENTRAL SHERMAN COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 645 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CACTUS...OR ABOUT 9 MILES NORTH OF DUMAS...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SUNRAY... CACTUS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3622 10188 3600 10165 3586 10200 3604 10211 TIME...MOT...LOC 2250Z 241DEG 11KT 3600 10196 $$ KJS
2 follow-up statements
490 WWUS54 KAMA 112304 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT WED APR 11 2012 TXC341-421-112345- /O.CON.KAMA.SV.W.0045.000000T0000Z-120411T2345Z/ MOORE TX-SHERMAN TX- 604 PM CDT WED APR 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTH CENTRAL SHERMAN AND NORTHERN MOORE COUNTIES... AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CACTUS...OR ABOUT 9 MILES NORTH OF DUMAS...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3622 10188 3600 10165 3586 10200 3604 10211 TIME...MOT...LOC 2304Z 249DEG 8KT 3600 10195 $$ KJS
375 WWUS54 KAMA 112313 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT WED APR 11 2012 TXC341-421-112345- /O.CON.KAMA.SV.W.0045.000000T0000Z-120411T2345Z/ MOORE TX-SHERMAN TX- 613 PM CDT WED APR 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTH CENTRAL SHERMAN AND NORTHERN MOORE COUNTIES... AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CACTUS...OR ABOUT 10 MILES NORTH OF DUMAS...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3622 10188 3600 10165 3586 10200 3604 10211 TIME...MOT...LOC 2313Z 249DEG 8KT 3601 10193 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:38 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 11, 3:38 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT WED APR 11 2012 .DISCUSSION... MAIN FORECAST CONCERN THIS AFTERNOON CENTERS ON THUNDERSTORM POTENTIAL THIS EVENING AND TONIGHT AND ANY SEVERE WEATHER PROSPECTS WITH THESE STORMS. ACTIVE WEATHER SITUATION UNFOLDING ACROSS THE PANHANDLES THIS AFTERNOON AS SCATTERED THUNDERSTORMS HAVE DEVELOPED NEAR A STATIONARY FRONT THAT STRETCHES FROM THE NORTHWEST TO THE SOUTHEAST ACROSS THE AREA. AMPLE CLOUD COVER THIS MORNING HAS FINALLY THINNED ALLOWING FOR DAYTIME HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE. ALTHOUGH STORMS HAVE STRUGGLED EARLIER THIS AFTERNOON...THEY ARE INCREASING IN COVERAGE AND STRENGTH LIKELY OWNING TO STRENGTHENING UPPER LEVEL WINDS AS THE UPPER RIDGE SHIFTS FURTHER OFF TO THE EAST. STORMS WILL CONTINUE THROUGH TONIGHT WHERE LARGE HAIL... DAMAGING WINDS...AND TORNADOES /PARTICULARLY NEAR THE FRONTAL BOUNDARY/ ARE A POSSIBILITY. AN UPPER-LEVEL DISTURBANCE WILL EJECT OUT OF THE WESTERN CONUS TROUGH THURSDAY WHERE IT WILL HEAD INTO THE NORTHERN ROCKIES. THIS WILL RESULT IN A SURFACE LOW TO DEEPEN ACROSS THE CENTRAL HIGH PLAINS... PROMOTING A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE SOUTHERN PLAINS. THE DRYLINE WILL ALSO PUSH OUT TOWARD OUR EASTERN COUNTIES BY THE AFTERNOON ALTHOUGH THERE ARE SOME DISCREPANCIES ON HOW FAR EAST THE DRYLINE WILL MOVE. THUNDERSTORMS ARE POSSIBLE EAST OF THE DRYLINE AND HAVE CONTINUED WITH SLIGHT CHANCE POPS ACROSS THE EASTERN TX/OK PANHANDLES. A SIMILAR WX SET UP IS IN STORE FOR FRIDAY AND AGAIN HAVE A SLIGHT CHANCE MENTION OF THUNDER IN THE EASTERN TX/OK PANHANDLES. HAVE NOT MADE TOO MANY CHANGES TO THE FORECAST BEYOND FRIDAY AS AN UPPER LEVEL LOW DIGS INTO THE FOUR CORNERS REGION. THE GFS/CMC/ECMWF FOR THE MOST PART SUGGEST THIS SYSTEM WILL TRACK NORTH OF THE AREA...THEREFORE DRY-SLOTTING THE SOUTHERN HIGH PLAINS. CLK && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT...WHERE SOME LOCATIONS MAY RECEIVE AT LEAST A HALF AN INCH OF RAINFALL THROUGH THURSDAY MORNING. ON THURSDAY...THE DRYLINE WILL MOVE INTO THE EASTERN TEXAS AND OKLAHOMA PANHANDLES WITH ANOTHER CHANCE FOR THUNDERSTORMS ALONG AND EAST OF IT. WEST OF THE DRYLINE...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH AND RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT. WHILE THE WINDS AND RELATIVE HUMIDITIES CAN RAISE CONCERNS FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS...THE FIRE DANGER RATING IS AT LOW TO MODERATE SO DO NOT ANTICIPATE HAVING TO ISSUE ANY FIRE WEATHER WATCHES. A SIMILAR SET UP EXISTS FOR FRIDAY AS THE DRYLINE PUSHES INTO THE EASTERN PANHANDLES WITH BREEZY SOUTHWEST WINDS AND RELATIVE HUMIDITIES FALLING TO AROUND 10 TO 20 PERCENT. CLK && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 54 82 48 80 47 / 50 10 5 5 5 BEAVER OK 55 77 49 80 57 / 50 20 10 10 5 BOISE CITY OK 51 77 42 74 41 / 40 10 5 5 5 BORGER TX 57 82 52 82 53 / 50 10 10 5 5 BOYS RANCH TX 53 80 44 81 45 / 50 10 5 5 5 CANYON TX 54 81 47 80 46 / 50 10 5 5 5 CLARENDON TX 56 83 52 83 56 / 60 20 10 10 10 DALHART TX 49 82 40 77 40 / 50 5 5 5 5 GUYMON OK 55 83 45 79 46 / 50 20 5 5 5 HEREFORD TX 54 80 44 78 43 / 50 10 5 5 5 LIPSCOMB TX 59 76 53 80 59 / 50 20 10 10 10 PAMPA TX 53 79 47 78 57 / 50 20 10 10 5 SHAMROCK TX 60 77 54 80 58 / 50 20 10 20 20 WELLINGTON TX 59 80 56 83 59 / 60 20 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
Hazardous weather outlook, Apr 11, 3:15 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT WED APR 11 2012 OKZ001>003-TXZ001>020-121100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 315 PM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM CDT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND TORANDOES BEING THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. SEVERE WEATHER WILL BE POSSIBLE BOTH DAYS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...BUT SOME THREAT WILL ALSO EXIST FOR ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT...AND ACROSS EASTERN PORTIONS OF THE PANHANDLES THURSDAY AND FRIDAY. CLK
In the hours before
Special weather statement, Apr 11, 3:34 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 334 PM CDT WED APR 11 2012 TXZ001-006-007-112130- DALLAM TX-HARTLEY TX-MOORE TX- 334 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR MOORE...HARTLEY AND DALLAM COUNTIES. AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES WEST OF HARTLEY...OR ABOUT 16 MILES SOUTH OF DALHART...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Apr 11, 5:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 SW FRITCH 35.58N 101.67W
04/11/2012 E2.75 INCH POTTER TX AMATEUR RADIO
&&
EVENT NUMBER AMA1200225
SFJLocal storm report, Apr 11, 5:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 5 SSW FRITCH 35.57N 101.63W
04/11/2012 E2.00 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200226
SFJLocal storm report, Apr 11, 5:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 5 S FRITCH 35.57N 101.60W
04/11/2012 E1.00 INCH CARSON TX AMATEUR RADIO
&&
EVENT NUMBER AMA1200227
KJSLocal storm report, Apr 11, 5:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 SSW FRITCH 35.53N 101.65W
04/11/2012 E1.75 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200229
ABMLocal storm report, Apr 11, 5:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 4 S FRITCH 35.58N 101.60W
04/11/2012 E1.75 INCH CARSON TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200230
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 66 min |
| Apr 10, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 52 min |
| Apr 10, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 33 min |
| Apr 10, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 59 min |
| Apr 10, 8:43 PM CDT | Areal Flood Advisory | AMA | Potter | 3 hr |
| Apr 10, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 63 min |
| Apr 10, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 40 min |
| Apr 10, 11:08 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 67 min |
| Apr 11, 2:28 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 62 min |
| Apr 11, 3:03 PM CDT | Areal Flood Advisory | AMA | Moore, Potter | 3 hr |
| Apr 11, 3:27 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 63 min |
| Apr 11, 4:16 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore, Sherman | 3 hr |
| Apr 11, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 64 min |
| Apr 11, 5:25 PM CDT | Flash Flood Warning | AMA | Moore, Potter | 3 hr |
| Apr 11, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 61 min |
| Apr 11, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 64 min |
| Apr 11, 6:36 PM CDT | Flash Flood Warning | AMA | Carson, Hutchinson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.